Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Light headed with excess saliva, feeling dizzy and sick. What could it be?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 1894 Questions
Question
I am very light headed with lots of excess saliva and a bit of pressure between my nose and eyes. Poured paint thinner down the drain yesterday but as soon as I realised my mistake I flushed the sink with hot soapy water. The smell is still strong today, especially after doing a load of laundry. I have had the windows open and taken the boys out of the house this morning. We are back now and they are fine but I am still feeling dizzy and sick. Also trying to eat and drink but everything tastes awful.
Posted Tue, 10 Dec 2013 in General Health
 
 
Answered by Dr. Ram Choudhary 1 hour later
Brief Answer: Observe symptoms, can take paracetamol, evaluation Detailed Answer: Hi XXXX, Welcome to health care magic. The paint thinners are mostly mineral spirits that is they are organic chemicals with a very low volatile point. That is that they evaporate very fast at lower temperatures. They form gases that are quite irritating to the skin and mucosa and cause inflammation if they stay in contact for long even they can cause acute delerious state or seizures. I think the exposer you had was short-lived and you were wise enough to flush down the chemical from the drain and then going out with the kids. You should get examined by a local physician. If there is significant inflammation or symptoms then you may need treatment with antihistaminics, antiinflamatory drugs or steroids. If the symptoms have come down from the time of exposure upto now then you can wait for 2 - 3 more days and you will recover without any assistance but if symptoms are in increasing trend or you are uncomfortable then you should go for the treatment right now. I hope the advice will be helpful for you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

Related Drugs/Medications

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions